Alert archive / Georgia / Coastal Flood Statements in 2005

Coastal Flood Statement 2, NWS Charleston, SC

September 5, 2005

NWS Charleston, SC issued this coastal flood statement at Sep 5, 2005, 11:24 AM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2005, 11:24 AM EDT (15:24 UTC)
Expired
Sep 6, 2005, 10:00 PM EDT
In force
35 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KCHS 051524
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1124 AM EDT MON SEP 5 2005

GAZ117-119-139-141-SCZ048>051-060200-
/X.NEW.KCHS.CF.S.0002.050905T1524Z-050907T0200Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1124 AM EDT MON SEP 5 2005

...HIGH RISK OF RIP CURRENTS THIS AFTERNOON AND EVENING FOR
COASTAL SOUTH CAROLINA AND COASTAL SOUTHEAST GEORGIA...

THERE IS A HIGH RISK OF RIP CURRENTS THIS AFTERNOON AND EVENING
FOR BEACHES ALONG THE SOUTHEAST SOUTH CAROLINA AND GEORGIA COASTS.
STRONG NORTHEAST WINDS OF 20 TO 25 KNOTS ALONG WITH INCREASING
SEAS AND SWELL WILL SUPPORT THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS ALONG THE BEACHES.

A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE
CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. RIP
CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF.
DURING A HIGH RISK NO ONE SHOULD ENTER THE SURF.

RIP CURRENTS ARE NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE
BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO
SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE
CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM
DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME
EXHAUSTED QUICKLY.

ALWAYS HEED THE ADVICE OF LIFEGUARDS OR THE BEACH PATROL. PAY 
ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND 
LIFEGUARD STATIONS. WITH STRONG NORTHEAST WINDS AND ROUGH SEAS EXPECTED
TOMORROW...THE THREAT FOR RIP CURRENTS WILL CONTINUE INTO TUESDAY.

$$

PY

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at Sep 5, 10:20 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 5, 10:20 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 AM EDT MON SEP 5 2005

.SHORT TERM /TODAY/...HAVE MADE SOME ADJUSTMENTS MAINLY TO THE
DEWPOINTS AS THEY ARE CURRENTLY SOME 5-10 DEGREES BELOW GUIDANCE.
LOOK FOR THIS TREND TO CONTINUE THIS AFTERNOON.  THE DRIER AIR AND
TEMPS IN THE LOW TO MID 80S WILL MAKE FOR A VERY PLEASANT LABOR
DAY.  WILL CONTINUE WITH SLIGHT POP MAINLY ALONG THE COAST AS SOME
BOUNDARY LAYER SHOWERS MAY DEVELOP WHERE CONVERGENCE ALONG THE COAST
MAXES OUT.

&&

.MARINE...WILL CONTINUE WITH SCA ALL ZONES AS STRONG NE WINDS
CONTINUE.  SFC LOW OFF OF THE SOUTH FLORIDA COAST IS LOOKING A
LITTLE BETTER DEFINED THIS MORNING SO GRADIENT SHOULD CONTINUE TO
STRENGTHEN DURING THE DAY.

&&

.RIP CURRENTS...
WILL UPGRADE TO HIGH RISK TODAY AS PILOT BOAT REPORTS SOME 3-4 FT
SWELL ALONG WITH THE CHOPPY WIND WAVE THAT IS CURRENTLY OUT
THERE.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE DAY.  SOME CU IN THE
4-5 KFT RANGE IS WORKING DOWN THE COAST NOW.  EXPECT MORE CU TO
DEVELOP INLAND BUT WITH DEWPOINTS FAIRLY LOW AM EXPECTING THE BASES
TO REMAIN WELL ABOVE 3KFT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-354-374.

&&

PY
Hazardous weather outlook, Sep 5, 4:30 AM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
430 AM EDT MON SEP 5 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
430 AM EDT MON SEP 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.RIP CURRENT POTENTIAL...THERE IS A MODERATE RISK OF RIP CURRENTS AT
AREA BEACHES TODAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST
FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.RIP CURRENTS...THE COMBINATION OF STRONG NORTHEAST WINDS AND
BUILDING SWELLS WILL LEAD TO AN ENHANCED RISK OF RIP CURRENTS FOR
MOST OF THIS WEEK. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.INCREASING SURF...THE LARGE PRESSURE DIFFERENCE BETWEEN LOW
PRESSURE NEAR THE BAHAMAS AND SOUTH FLORIDA...WITH HIGH PRESSURE TO
THE NORTH...A STRONG NORTHEAST FLOW WILL REMAIN ACROSS THE MARINE
AREA. SINCE WAVE HEIGHTS COULD POTENTIALLY BUILD AT LEAST 8 TO 10 FT
OFF THE SOUTHEAST GEORGIA COAST...A HIGH SURF ADVISORY MAY BE
REQUIRED PRIOR TO MID WEEK. PLEASE REFER TO LATEST COASTAL WATERS
FORECASTS AND MARINE WEATHER STATEMENTS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

24

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 4:06 AM EDTMarine Weather StatementCHS12 hr

Nearby

Coastal Flood Statements in Georgia, 2005Coastal Flood Statements in South Carolina, 2005Every coastal flood statement in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.